Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 340, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 13, 2003, 12:38 PM CDT for Independence County, Jackson County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2003, 12:38 PM CDT (17:38 UTC)
- Expired
- Jul 13, 2003, 1:35 PM CDT
- In force
- 57 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Independence County, AR, Jackson County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2438 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 131738 SVRLIT ARC063-067-131835- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1237 PM CDT SUN JUL 13 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN EASTERN ARKANSAS INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 135 PM CDT * AT 1234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PLEASANT PLAINS...OR ABOUT 10 MILES SOUTH OF BATESVILLE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAGNESS AROUND 1250 PM CDT OIL TROUGH AROUND 1255 PM CDT JACKSONPORT AROUND 125 PM CDT DIAZ AROUND 130 PM CDT NEWPORT AROUND 135 PM CDT && THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3573 9166 3555 9171 3544 9129 3566 9123 $$ 44
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:38 AM CDT, 10 hours earlier.
Area forecast discussion, Jul 13, 2:38 AM CDT, 10 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 238 AM CDT SUN JUL 13 2003 TROPICAL STORM CLAUDETTE CONTINUES TO SPIN OVER THE GULF OF MEXICO AND WILL LIKELY NOT HAVE MUCH AFFECT ON ARKANSAS WEATHER SINCE IT IS EXPECTED TO MAKE LANDFALL SOUTH OF THE TEXAS AND MEXICO BORDER. MEANWHILE AN UPPER LEVEL SHORTWAVE WILL MOVE TOWARDS ARKANSAS FROM THE NORTHWEST SO WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY OVER MOST LOCATIONS. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER ABOUT THE SOUTHWESTERN TWO THIRDS TODAY THROUGH TONIGHT. WILL NOT STRAY TOO FAR FROM GUIDANCE TEMPERATURES WHICH APPEAR REASONABLE. FCSTID = 29 HRO 87 68 90 68 / 30 10 10 10 LIT 91 72 93 73 / 30 20 10 10 HOT 92 73 92 71 / 30 20 10 10 PBF 92 73 94 73 / 30 30 10 10 .LZK... AR...NONE.
Hazardous weather outlook, Jul 13, 5:39 AM CDT, 6 hours 59 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF SOUTHERN AND WESTERN ARKANSAS THROUGH TONIGHT. A STALLED FRONTAL BOUNDARY NEAR THE ARKANSAS AND MISSOURI BORDER WILL MOVE SLOWLY SOUTH TODAY. MEANWHILE...A NORTHWEST WIND ALOFT WILL DRIVE WEAK SYSTEMS TOWARD THE REGION FROM THE PLAINS. THE SYSTEMS WILL INTERACT WITH THE FRONT...WITH SCATTERED THUNDERSTORMS DEVELOPING. THUNDERSTORMS WERE ALREADY DEVELOPING EARLY THIS MORNING NEAR THE FRONT IN NORTHEAST OKLAHOMA...AND WERE PUSHING INTO NORTHWEST ARKANSAS. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL BEFORE DISSIPATING LATER THIS MORNING. THIS AFTERNOON AND TONIGHT...IT APPEARS THAT THE HEAT OF THE DAY WILL HELP DESTABILIZE THE ATMOSPHERE...WITH ANOTHER ROUND OF SCATTERED THUNDERSTORMS DEVELOPING. IT LOOKS LIKE THE STORMS WILL FORM A LITTLE FARTHER SOUTH...AFFECTING MAINLY CENTRAL INTO SOUTHERN ARKANSAS. STORMS THAT BECOME SEVERE WILL PRODUCE LARGE HAIL AND STRONG TO DAMAGING WINDS. IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS ALSO THE POTENTIAL FOR LOCALLY HEAVY RAIN. MOISTURE LEVELS HAVE BEEN SLOWLY INCREASING IN THE ATMOSPHERE...WHICH WILL MAKE STORMS MORE EFFICIENT RAIN PRODUCERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A RIDGE OF HIGH PRESSURE TO THE WEST WILL BUILD ACROSS THE REGION DURING THE UPCOMING WEEK. THIS WILL CUTOFF THE NORTHWEST WIND ALOFT AND WILL ALSO CAP THE ATMOSPHERE. THE CAPPING WILL TEND TO LIMIT THUNDERSTORM DEVELOPMENT. GIVEN THIS...IT APPEARS THE WEATHER IN ARKANSAS WILL SETTLE INTO A MORE TYPICAL SUMMERTIME PATTERN. THERE WILL BE ISOLATED TO SCATTERED MOSTLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. TROPICAL STORM CLAUDETTE IS EXPECTED TO REMAIN WELL SOUTH OF ARKANSAS...AFFECTING THE SOUTH TEXAS COAST OR NORTHERN MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT ACROSS SOUTHERN AND WESTERN ARKANSAS. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:22 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry | 43 min |
| Jul 13, 2:01 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 59 min |
| Jul 13, 3:35 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 45 min |
| Jul 13, 4:12 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton | 58 min |
| Jul 13, 4:18 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 27 min |
| Jul 13, 4:20 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 60 min |
| Jul 13, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 60 min |
| Jul 13, 5:11 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 14 min |
| Jul 13, 5:20 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 60 min |
| Jul 13, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.